Please use this identifier to cite or link to this item:
doi:10.22028/D291-33641
Title: | Stable Backward Diffusion Models that Minimise Convex Energies |
Author(s): | Bergerhoff, Leif Cárdenas, Marcelo Weickert, Joachim Welk, Martin |
Language: | English |
Title: | Journal of Mathematical Imaging and Vision |
Volume: | 62 |
Issue: | 6-7 |
Pages: | 941–960 |
Publisher/Platform: | Springer Nature |
Year of Publication: | 2020 |
Free key words: | Inverse problem Backward diffusion Modelling Convex energy Gradient descent Contrast enhancement Image processing |
DDC notations: | 510 Mathematics |
Publikation type: | Journal Article |
Abstract: | The inverse problem of backward diffusion is known to be ill-posed and highly unstable. Backward diffusion processes appear naturally in image enhancement and deblurring applications. It is therefore greatly desirable to establish a backward diffusion model which implements a smart stabilisation approach that can be used in combination with an easy-to-handle numerical scheme. So far, existing stabilisation strategies in the literature require sophisticated numerics to solve the underlying initial value problem. We derive a class of space-discrete one-dimensional backward diffusion as gradient descent of energies where we gain stability by imposing range constraints. Interestingly, these energies are even convex. Furthermore, we establish a comprehensive theory for the time-continuous evolution and we show that stability carries over to a simple explicit time discretisation of our model. Finally, we confirm the stability and usefulness of our technique in experiments in which we enhance the contrast of digital greyscale and colour images. |
DOI of the first publication: | 10.1007/s10851-020-00976-3 |
Link to this record: | urn:nbn:de:bsz:291--ds-336418 hdl:20.500.11880/30950 http://dx.doi.org/10.22028/D291-33641 |
ISSN: | 1573-7683 0924-9907 |
Date of registration: | 25-Mar-2021 |
Description of the related object: | Supplementary material |
Related object: | https://static-content.springer.com/esm/art%3A10.1007%2Fs10851-020-00976-3/MediaObjects/10851_2020_976_MOESM1_ESM.pdf |
Faculty: | MI - Fakultät für Mathematik und Informatik |
Department: | MI - Mathematik |
Professorship: | MI - Prof. Dr. Joachim Weickert |
Collections: | SciDok - Der Wissenschaftsserver der Universität des Saarlandes |
Files for this record:
File | Description | Size | Format | |
---|---|---|---|---|
Bergerhoff2020_Article_StableBackwardDiffusionModelsT.pdf | 2,99 MB | Adobe PDF | View/Open |
This item is licensed under a Creative Commons License